Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

Pain in arch, ball of foot, top of foot

Posted by Micki Q on 11/12/02 at 14:21 (099904)

My Dr said I have PF and to take off some weight. Anti inflamatory RX didn't help the burning in my arch and balls of both feet. I also have numness and aching. Mostly when I take off my shoes or get off my feet it gets really bad. I don't have any heel problem and most of what I read says PF causes heel pain. Do you think I should go for a second opinion. Do these sound like typical complaints - and would reducing weight help my cause for my feet?

Re: Pain in arch, ball of foot, top of foot

Ed Davis, DPM on 11/12/02 at 19:16 (099959)

Weight can be one factor. If the only treatment so far has been a prescription for anti-inflammatories and weight loss advice I would advise that you need a more thorough workup.
Ed

Re: Pain in arch, ball of foot, top of foot

chuck on 11/13/02 at 13:09 (100040)

Lost forty pounds and didn't help me.... but I'm severely bow legged so dont go by my experience

Re: Pain in arch, ball of foot, top of foot

Micki Q on 11/13/02 at 15:27 (100060)

Thanks for the input - I think I'll have a cookie. I don't think it will work either as I have lost 27 lbs with no effect. I'm going to a Pod next to get another opinion and further study.

Re: Pain in arch, ball of foot, top of foot

Ed Davis, DPM on 11/12/02 at 19:16 (099959)

Weight can be one factor. If the only treatment so far has been a prescription for anti-inflammatories and weight loss advice I would advise that you need a more thorough workup.
Ed

Re: Pain in arch, ball of foot, top of foot

chuck on 11/13/02 at 13:09 (100040)

Lost forty pounds and didn't help me.... but I'm severely bow legged so dont go by my experience

Re: Pain in arch, ball of foot, top of foot

Micki Q on 11/13/02 at 15:27 (100060)

Thanks for the input - I think I'll have a cookie. I don't think it will work either as I have lost 27 lbs with no effect. I'm going to a Pod next to get another opinion and further study.